Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Interpolation between Sobolev spaces in Lipschitz domains with an application to multigrid theory

Author: James H. Bramble
Journal: Math. Comp. 64 (1995), 1359-1365
MSC: Primary 46E35; Secondary 46M35, 65N30
MathSciNet review: 1308447
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we describe an interpolation result for the Sobolev spaces $ H_0^s(\Omega )$ where $ \Omega $ is a bounded domain with a Lipschitz boundary. This result is applied to derive discrete norm estimates related to multilevel preconditioners and multigrid methods in the finite element method. The estimates are valid for operators of order 2m with Dirichlet boundary conditions.

References [Enhancements On Off] (What's this?)

  • [1] J. H. Bramble, Multigrid methods, Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, London. Copublished with John Wiley & Sons, Inc., New York, 1993. MR 1247694 (95b:65002)
  • [2] J.H. Bramble and J.E. Pasciak, New estimates for multigrid algorithms including the V-cycle, Math. Comp. 60 (1993), 447-471. MR 1176705 (94a:65064)
  • [3] J.H. Bramble, J.E. Pasciak, and J. Xu, Parallel multilevel preconditioners, Math. Comp. 55 (1990), 1-22. MR 1023042 (90k:65170)
  • [4] J.H. Bramble and J. Xu, Some estimates for weighted $ {L^2}$ projections, Math. Comp. 56 (1991), 463-476. MR 1066830 (91k:65140)
  • [5] P.G. Ciarlet, The finite element method for elliptic problems, North-Holland, New York, 1978. MR 0520174 (58:25001)
  • [6] P.G. Ciarlet, Basic error estimates for elliptic problems, Finite Element Methods: Handbook of Numerical Analysis (P.G. Ciarlet and J.L. Lions, eds.), vol. II, North-Holland, New York, 1991, pp. 18-352. MR 1115237
  • [7] P. Grisvard, Elliptic problems in nonsmooth domains, Pitman, Boston, 1985. MR 775683 (86m:35044)
  • [8] J.L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications, Vol. 1, Dunod, Paris, 1968. MR 0247243 (40:512)
  • [9] J.L. Lions and J. Peetre, Sur une classe d'espaces d'interpolation, Inst. Hautes Études Sci. Publ. Math. 19 (1964), 5-68. MR 0165343 (29:2627)
  • [10] P. Oswald, On discrete norm estimates related to multilevel preconditioners in the finite element method, Constructive Theory of Functions, Proc. Internat. Conf. Varna 1991 (K. G. Ivanov, P. Petrushev and B. Sendov, eds.), Bulgar. Acad. Sci., Sofia, 1992, pp. 203-214.
  • [11] J.-L. Zolesio, Interpolation d'espaces de Sobolev avec conditions aux limites de type mêlé, C.R. Acad. Sci. Paris 285 (1977), 621-624. MR 0448063 (56:6373)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 46E35, 46M35, 65N30

Retrieve articles in all journals with MSC: 46E35, 46M35, 65N30

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society